Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 193, NWS Albuquerque, NM

August 16, 2005Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 16, 2005, 7:02 PM MDT for Harding County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2005, 7:02 PM MDT (01:02 UTC)
Expired
Aug 16, 2005, 8:00 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Harding County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2005-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2005-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:08 PM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 16, 3:08 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT TUE AUG 16 2005

.DISCUSSION...TSRA PRODUCTION SO FAR A LITTLE LESS THAN
EXPECTED...ESPECIALLY N AND W...SO DRY AIR ALOFT HAS TAKEN MORE
OF A TOLL ON THE MOISTURE LADEN UPWARD BOUND AIR PARCELS THAN
ANTICIPATED. SEEMS CURIOUS GIVEN THE LOWER...MIDDLE AND UPPER
LEVEL FEATURES THAT WERE ENTERING/APPROACHING NM. ASSOCIATED LIFT
AND GOOD AND RELATIVELY DEEP LOW LEVEL MOISTURE HAS OBVIOUSLY NOT
BEEN ENOUGH TO OVERCOME THE PRESUMED DRY AIR ENTRAINMENT OF THE
UPDRAFTS. THE ONE FEATURE THAT HAS TO SOME DEGREE LIVED UP TO
POTENTIAL IS THE EASTBOUND OUTFLOW NOW ENTERING MID RIO GRANDE
VALLEY. SOME ACTIVITY ON IT AND SO PARTS OF KABQ METRO AREA TO GET
SOME RAIN...BUT BEFORE THIS LATEST FORECAST PACKAGE ACTUALLY TAKES
EFFECT SO 1ST PERIOD POPS NOT REFLECTING THIS. FARTHER OUT IN
TIME...COMPUTER MODELS STILL ADVERTISING THE DRIER PERIOD MIDWEEK
THEN MOISTENING THEREAFTER. SO HAVE BEEFED UP OR EXTENDED FARTHER
TO N AND E THE POPS ASSOCIATED WITH THIS SURGE. ALSO IT APPEARS TO
BEGIN A LITTLE SOONER...THU TO THU NIGHT PERIOD RATHER THAN FRI.
GIVEN THAT MOISTURE SURGES LIKE THIS OFTEN ARE STRONGER THAN
EXPECTED EARLY ON POPS MAY HAVE TO BE TWEAKED FURTHER UP DURING
THE THU OR FRI PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  88  60  87 /  20  10  10  20
GALLUP..........................  52  84  54  80 /  20  10  10  20
GRANTS..........................  53  85  54  81 /  20  10  10  20
GLENWOOD........................  55  89  59  86 /  20  20  30  30
CHAMA...........................  45  78  46  75 /  30  10  10  20
LOS ALAMOS......................  51  82  53  81 /  20  10  10  10
RED RIVER.......................  39  74  38  73 /  30  10  10  20
TAOS............................  48  84  47  82 /  20  10  10  10
SANTA FE........................  51  83  53  82 /  20  10  10  10
SANTA FE AIRPORT................  55  87  56  84 /  20  10  10  10
ESPANOLA........................  53  89  56  88 /  20  10  10  10
ALBUQUERQUE HEIGHTS.............  64  89  66  86 /  20  10  10  10
ALBUQUERQUE VALLEY..............  60  91  66  87 /  20  10  10  10
ALBUQUERQUE FOOTHILLS...........  61  88  62  85 /  20  20  20  20
ALBUQUERQUE WEST MESA...........  63  90  64  87 /  20  10  10  10
SOCORRO.........................  62  90  63  89 /  30  10  10  10
SANDIA PARK/CEDAR CREST.........  54  81  54  78 /  20  20  20  20
MORIARTY/ESTANCIA...............  52  86  54  83 /  30  10  10  10
CARRIZOZO.......................  60  90  59  88 /  20  20  20  20
RUIDOSO.........................  52  81  53  82 /  20  30  30  30
RATON...........................  51  88  51  86 /  30   0   0   0
LAS VEGAS.......................  52  84  53  83 /  20  10  10  10
ROY.............................  56  89  58  86 /  30   0   0   0
CLAYTON.........................  61  92  62  91 /  30   0   0   0
SANTA ROSA......................  58  94  62  93 /  30   0   0   0
TUCUMCARI.......................  64  96  65  97 /  30   0   0   0
FORT SUMNER.....................  63  95  65  95 /  30   0   0   0
CLOVIS..........................  64  93  65  95 /  30   0   0   0
PORTALES........................  63  94  65  96 /  30  10  10  10
ROSWELL.........................  66  96  68  97 /  30  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT TUE AUG 16 2005

NMZ001>021-026-171200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
534 AM MDT TUE AUG 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:45 PM MDTSevere Thunderstorm WarningABQMora31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.